Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 413, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Sep 7, 2001, 3:13 AM CDT for Cuming County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 7, 2001, 3:13 AM CDT (08:13 UTC)
- Expired
- Sep 7, 2001, 3:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cuming County, NE
The radar
The Omaha radar (KOAX), 81 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 1:30 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1486 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
120 WUUS53 KOAX 070813 SVROMA NEC039-070845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 313 AM CDT FRI SEP 7 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUMING COUNTY IN NORTHEAST NEBRASKA * UNTIL 345 AM CDT * AT 307 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF WISNER...OR ABOUT 22 MILES SOUTHEAST OF NORFOLK...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WISNER AROUND 325 AM CDT BEEMER AROUND 335 AM CDT LARGE HAIL IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4201 9701 4181 9701 4185 9660 4208 9665 WIESE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:25 AM CDT, 48 minutes earlier.
Area forecast discussion, Sep 7, 2:25 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 225 AM CDT FRI SEP 7 2001 FORECAST CHALLENGES -- PRECIPITATION CHANCES SYNOPSIS -- LATEST 88D Z MOSAIC INDICATED CONVECTIVE LINE EXTENDING FROM FSD TO W OF OFK TO GRI MOVING EWD. ALTHOUGH DEEP LAYERED SHEAR REMAINS WEAK AHEAD OF THIS LINE, MODERATE INSTABILITY EXISTS (CAPES AOA 1000-1500 J/KG), SO IT APPEARS SOME SEVERE WEATHER THREAT WILL CONTINUE FOR THE NEXT FEW HOURS. EARLY MORNING MOISTURE CHANNEL IMAGERY DEPICTED A POTENT CLOSED, CIRCULATION OVER NWRN CO, DIVING SEWD, WITH ANOTHER STRONG SYSTEM ASSOCIATED WITH A +140KT JET OVER ERN B.C. CANADA. FORECAST -- ONLY TIME FOR A BRIEF DISCUSSION THIS MORNING WITH THE ONGOING SEVERE WEATHER. OVERALL, WE FAVOR A BLEND OF THE ETA AND AVN HANDLING OF THESE UPPER-LEVEL SYSTEMS FORECAST TO IMPACT THE CWFA THROUGH THE WEEKEND. IN THE SHORT TERM, THE SURFACE FRONTAL BOUNDARY, NEARLY COINCIDENT WITH THE CONVECTIVE LINE, WILL CONTINUE TO PUSH SEWD TODAY, REACHING THE FAR SERN ZONES BY 08/00Z. THUS, SCATTERED PRECIPITATION IS LIKELY TO CONTINUE TODAY ALONG AND IMMEDIATELY BEHIND FRONTAL BOUNDARY...WITH AN ADDITIONAL AFTERNOON SEVERE WEATHER THREAT OVER FAR SERN NEB. ALTHOUGH SURFACE FRONTAL ZONE WILL CONTINUE TO PUSH SOUTH OF THE AREA TONIGHT THROUGH SATURDAY, THE AFOREMENTIONED MID-LEVEL DISTURBANCES WILL STEEPEN LAPSE RATES AND GENERATE ENOUGH LARGE-SCALE ASCENT FOR POST-FRONTAL SHOWER ACTIVITY THROUGH THE DAY SUNDAY. CONDITIONS WILL BEGIN TO DRY ON SUNDAY NIGHT AS THE DEEP, MID-LEVEL TROUGH AXIS BEGINS TO SHIFT E OF THE CWFA. FOR TEMPERATURES, THE AVN LOOKS TO BE TOO COOL ON SATURDAY AND WE HAVE GONE CLOSER TO THE FWC DATA. IN THE EXTENDED, WE WILL TAKE A QUICK LOOK AT THE NEW MRF WHEN IT ARRIVES AND MAKE ANY CHANGES IF NECESSARY. .OMA...NONE. MEAD
In the hours before
Special weather statement, Sep 7, 2:47 AM CDT, 26 minutes before
NEZ011-016-030-070815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 247 AM CDT FRI SEP 7 2001 SEVERE THUNDERSTORM WATCH 711 HAS BEEN ALLOWED TO EXPIRE FOR KNOX... ANTELOPE AND BOONE COUNTIES IN NORTHEAST NEBRASKA. THE SEVERE WEATHER THREAT HAS SHIFTED TO THE EAST OF THESE COUNTIES...WHERE SEVERE THUNDERSTORM WATCH 712 REMAINS IN EFFECT UNTIL 7 AM CDT. MEAD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 12:51 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 54 min |
| Sep 7, 1:09 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 46 min |
| Sep 7, 1:48 AM CDT | Severe Thunderstorm Warning | OAX | Knox, Pierce | 42 min |
| Sep 7, 1:55 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 35 min |
| Sep 7, 3:18 AM CDT | Severe Thunderstorm Warning | OAX | Colfax | 27 min |
| Sep 7, 3:24 AM CDT | Severe Thunderstorm Warning | OAX | Dodge | 36 min |
| Sep 7, 3:51 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 24 min |
| Sep 7, 11:13 AM CDT | Severe Thunderstorm Warning | OAX | Johnson | 32 min |
| Sep 7, 4:43 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 32 min |
| Sep 7, 4:53 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 52 min |
| Sep 7, 5:12 PM CDT | Tornado Warning | OAX | Saline | 33 min |
| Sep 7, 5:31 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 59 min |
| Sep 7, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 40 min |
| Sep 7, 6:31 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 44 min |
| Sep 7, 6:38 PM CDT | Flash Flood Warning | OAX | Pawnee | 6 hr |
| Sep 7, 6:46 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 44 min |
| Sep 7, 6:59 PM CDT | Tornado Warning | OAX | Gage | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.